Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The index of determinacy for measures and the $ l\sp 2$-norm of orthonormal polynomials

Authors: Christian Berg and Antonio J. Duran
Journal: Trans. Amer. Math. Soc. 347 (1995), 2795-2811
MSC: Primary 30E05; Secondary 30D15, 42C05, 44A60
MathSciNet review: 1308001
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For determinate measures $ \mu $ having moments of every order we define and study an index of determinacy which checks the stability of determinacy under multiplication by even powers of $ \vert t - z\vert$ for $ z$ a complex number. Using this index of determinacy, we solve the problem of determining for which $ z \in \mathbb{C}$ the sequence $ {(p_n^{(m)}(z))_n}(m \in \mathbb{N})$ belongs to $ {\ell ^2}$, where $ {({p_n})_n}$ is the sequence of orthonormal polynomials associated with the measure $ \mu $.

References [Enhancements On Off] (What's this?)

  • [A] N. I. Akhiezer, The classical moment problem, Oliver and Boyd, Edinburgh, 1965.
  • [BC] C. Berg and J. P. R. Christensen, Density questions in the classical theory of moments, Ann. Inst. Fourier (Grenoble) 31 (1981), 99-114. MR 638619 (84i:44006)
  • [BP] C. Berg and H. L. Pedersen, On the order and type of the entire functions associated with an indeterminate Hamburger moment problem, Ark. Mat. 32 (1994), 1-11. MR 1277917 (95i:30027)
  • [BT1] C. Berg and M. Thill, Rotation invariant moment problems, Acta Math. 167 (1991), 207-227. MR 1120603 (92j:44004)
  • [BT2] -, A density index for the Stieltjes moment problem, Orthogonal Polynomials and their Applications (C. Brezinski, L. Gori and A. Ronveaux, eds.), IMACS Ann. Comput. Appl. Math., Baltzer, Basel, 1991, pp. 185-188. MR 1270229 (95a:42026)
  • [B] R. P. Boas, Entire functions, Academic Press, New York, 1954. MR 0068627 (16:914f)
  • [BuCa] H. Buchwalter and G. Cassier, La paramétrisation de Nevanlinna dans le problème des moments de Hamburger, Exposition. Math. 2 (1984), 155-178. MR 783130 (86i:44005)
  • [D] A. J. Duran, On orthogonal polynomials with respect to a positive definite matrix of measures, Canad. J. Math, (to appear). MR 1319691 (96c:42047)
  • [R] M. Riesz, Sur le problème des moments et le théorème de Parseval correspondant, Acta Litt. Acad. Sci. Szeged 1 (1923), 209-225.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30E05, 30D15, 42C05, 44A60

Retrieve articles in all journals with MSC: 30E05, 30D15, 42C05, 44A60

Additional Information

Keywords: Moment problem, index of determinacy, $ {\text{N}}$-extremal measures, orthogonal polynomials
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society